Tennessee, 2026Hail and Damaging Winds in Tennessee, March 11, 2026
March 11, 2026 · NWS OHX · 18 events in 10 counties and zones
A line of thunderstorms tracked east through Middle Tennessee during the afternoon of March 11, 2026. Damaging winds was the primary threat with this line, particularly across southern Middle Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $53,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms tracked east through Middle Tennessee during the afternoon of March 11, 2026. Damaging winds was the primary threat with this line, particularly across southern Middle Tennessee. Several reports of downed trees, downed powerlines, and roof damage were received. Small hail also occurred with this line of storms with several reports of dime to nickel size hail received in the Hendersonville area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 11, 11:37 AM CST, 1 hour 26 minutes earlier. Its key messages:
- Updated at 1229 PM CDT Wed Mar 11 2026
- A slight risk (level 2 out of 5) for severe storms this afternoon and evening. Damaging winds are the most likely hazard, with tornadoes and large hail possible.
- Cooler and drier conditions Thursday, then warming up for the weekend.
- Showers and storms with another cold front late Sunday followed by a hard freeze Monday night.
Area forecast discussion, Mar 11, 11:37 AM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1237 PM CDT Wed Mar 11 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 1229 PM CDT Wed Mar 11 2026
- A slight risk (level 2 out of 5) for severe storms this
afternoon and evening. Damaging winds are the most likely
hazard, with tornadoes and large hail possible.
- Cooler and drier conditions Thursday, then warming up for the
weekend.
- Showers and storms with another cold front late Sunday followed
by a hard freeze Monday night.
&&
.SHORT TERM...
(Rest of today through Thursday)
Issued at 1120 AM CDT Wed Mar 11 2026
Showers and storms were on our western doorstep late this
Wednesday morning with some bowing segments developing. This first
band will move across the area through the afternoon. We remain
under a slight risk (level 2 out of 5) for severe storms and SPC
has indicated watches will be likely for at least portions of the
area. The greatest threat for severe storms will be along the
leading band. Conditions ahead of the band were moist with weak to
moderate instability in the 700-1500 J/kg range. Deep layer shear
was strong, over 50KT in the 0-6km layer. The main hazard with
storms will be damaging wind gusts, but large hail and tornadoes
cannot be ruled out. Low level helicity was unimpressive, but
could become locally enhanced just enough for some spinners.
Although a generally low-end risk, the area of greatest tornado
potential in Middle Tennessee is over the southwest, including
Lawrenceburg.
After the first band moves through, the atmosphere is likely to
be "turned over" in terms of instability with a more showery
second band along the front later this evening. Precipitable
water values will be high, above the 90th percentile for this time
of year, so downpours could be heavy with brief flooding of
streets and low lying areas. Generally, rainfall amounts of
1.0"-1.5" will be common.
Winds will be quite gusty this afternoon through tonight. We have
already had some gusts over 40 mph at CKV. This is borderline for
a Wind Advisory. We will hold off on issuance for now as CAMs
show gust values backing off a little late afternoon. Frequent
gusts in the 30s should be expected.
Severe potential should wane by 9 PM with rain coming to an end
around midnight. Behind the front, temperatures will fall quickly
with temps in the 30s by Thursday morning. Gusty northwest winds
will drop wind chills down into the 20s.
Thursday will be dry and much cooler. The sun will come out, but
highs will be limited to the 50s with a northwest breeze 10 to 20
mph.
&&
.LONG TERM...
(Thursday Night through next Wednesday)
Issued at 1120 AM CDT Wed Mar 11 2026
Thursday night will be seasonably cool with lows in the 30s. With
a fast-moving large scale pattern continuing, temperatures will
rebound quickly. Highs will reach the 60s Friday and lower 70s
Saturday.
Sunday will be even warmer, but this will set us up for another
round of showers and storms late Sunday as another cold front
approaches. Right now, we are not outlooked for severe storms,
but winds will be very gusty as the front passes late Sunday into
early Monday. And this cold front will be a doozy with highs early
next week mostly in the 40s and a hard freeze for Monday night.
NBM data show a little post-frontal snow accum early Monday.
Although a few snowflakes will likely fall, I have doubts about
any accumulations with such warm conditions preceding the front
and a fairly quick exit of deep moisture. The main story is the
coldest air we have experienced in more than 2 weeks.
&&
.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Wed Mar 11 2026
Convection is occurring ahead of a cold front that is currently
situated to the west of Middle Tennessee. We do expect a somewhat
organized line of cells to move across the region during the
afternoon. We've used the latest HRRR model to include 2-hour
TEMPO groups in each TAF to highlight the most likely time frame
for TS/CBs. (We do have reasonably high confidence in the
timing.) Once the initial line of storms moves through, there will
be a swath of mainly light showers and also low ceilings. Winds
will remain quite gusty through the overnight period and into
tomorrow, so we're not concerned about radiation fog. Ceilings
should improve quickly after 12Z Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 39 55 38 68 / 100 0 0 0
Clarksville 37 56 39 67 / 90 0 0 0
Crossville 34 50 33 61 / 100 0 0 0
Columbia 37 55 36 67 / 100 0 0 0
Cookeville 36 51 35 62 / 100 0 0 0
Jamestown 34 50 33 62 / 100 0 0 0
Lawrenceburg 37 55 36 65 / 100 0 0 0
Murfreesboro 38 55 35 66 / 100 0 0 0
Waverly 36 55 39 65 / 100 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...13
LONG TERM....13
AVIATION.....Rose
In the hours before
Special weather statement, Mar 11, 11:21 AM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
1221 PM CDT Wed Mar 11 2026
TNZ005-006-023>025-056-057-111800-
Hickman TN-Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-
Houston TN-Perry TN-
1221 PM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT WESTERN DICKSON...CENTRAL
MONTGOMERY...SOUTHEASTERN STEWART...HOUSTON...NORTHERN PERRY...
HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES THROUGH 100 PM CDT...
At 1221 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Springville to Lexington. Movement was
east at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dickson, Waverly, Camden, Erin, Clarksville, New Johnsonville,
McEwen, Tennessee Ridge, Hurricane Mills, Charlotte, Lobelville,
Vanleer, Cumberland City, Slayden, Palmyra, I-40 Near The Tennessee
River, Bucksnort, Mousetail Landing State Park, Pinewood, and Houston
County Airport.
This includes the following highways...
Interstate 40 between mile markers 136 and 166.
Interstate 24 between mile markers 7 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3577 8798 3592 8793 3594 8793 3594 8800
3596 8802 3605 8799 3613 8792 3635 8797
3662 8713 3656 8714 3639 8723 3635 8728
3632 8729 3632 8726 3575 8756 3566 8802
3572 8804
TIME...MOT...LOC 1721Z 248DEG 54KT 3621 8806 3566 8838
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BaggettSpecial weather statement, Mar 11, 11:55 AM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
1255 PM CDT Wed Mar 11 2026
TNZ006-023>026-056-057-111830-
Hickman TN-Dickson TN-Humphreys TN-Cheatham TN-Montgomery TN-
Houston TN-Perry TN-
1255 PM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT DICKSON...SOUTH CENTRAL
MONTGOMERY...SOUTHEASTERN HOUSTON...NORTHWESTERN CHEATHAM...NORTHERN
PERRY...HUMPHREYS AND CENTRAL HICKMAN COUNTIES THROUGH 130 PM CDT...
At 1254 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Erin to Parsons. Movement
was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dickson, Waverly, Centerville, McEwen, Burns, Hurricane Mills,
Charlotte, Lobelville, Vanleer, Slayden, Cheatham Dam, Lyles,
Bucksnort, Pinewood, and Nunnelly.
This includes Interstate 40 between mile markers 136 and 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3637 8713 3572 8744 3570 8802 3630 8767
TIME...MOT...LOC 1754Z 264DEG 27KT 3625 8763 3565 8810
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CCThunderstorm Wind, Davidson
- When
- March 11, 1:03 PM CST
- Where
- Davidson County, 0.56 mi E of Goodlettsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.320, -86.710
Severe thunderstorm winds downed a few trees in the Goodlettsville area. Damages are a rough estimate.
Thunderstorm Wind, Davidson
- When
- March 11, 1:03 PM CST
- Where
- Davidson County, 1 mi SSW of Goodlettsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.307, -86.727
Severe thunderstorm winds caused minor roof damage to a building in Goodlettsville. Damages are a rough estimate.
Thunderstorm Wind, Sumner
- When
- March 11, 1:07 PM CST
- Where
- Sumner County, 0.72 mi N of Rockland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.310, -86.631
Severe thunderstorm winds downed a tree which blocked a roadway in Hendersonville. Damages are a rough estimate.
Hail, Sumner
- When
- March 11, 1:10 PM CST
- Where
- Sumner County, 1.31 mi ENE of Hendersonville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.290, -86.600
Nickel size hail was reported in Hendersonville.
Thunderstorm Wind, Wayne
- When
- March 11, 1:15 PM CST
- Where
- Wayne County, 2.29 mi SSE of North Highland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 35.298, -87.588
Severe thunderstorm winds downed powerlines in eastern Wayne County near Natchez Trace Parkway. Damages are a rough estimate.
Thunderstorm Wind, Sumner
- When
- March 11, 1:18 PM CST
- Where
- Sumner County, 0.73 mi ENE of Gallatin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.406, -86.439
Severe thunderstorm winds caused a window to shatter at the Gallatin Civic Center. Damages are a rough estimate.
Thunderstorm Wind, Lawrence
- When
- March 11, 1:23 PM CST
- Where
- Lawrence County, 0.89 mi NW of New Haven
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.310, -87.540
A storm spotter estimated thunderstorm winds of 60 mph.
Thunderstorm Wind, Lawrence
- When
- March 11, 1:35 PM CST
- Where
- Lawrence County, 1.47 mi W of North Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.322, -87.376
Severe thunderstorm winds peeled off a portion of a metal roof from an outbuilding. Damages are a rough estimate.
Hail, Lawrence
- When
- March 11, 1:35 PM CST
- Where
- Lawrence County, 1.29 mi WSW of Flatwoods
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.291, -87.370
Nickel size hail was reported along Valley Road in Lawrenceburg.
Thunderstorm Wind, Lawrence
- When
- March 11, 1:40 PM CST
- Where
- Lawrence County, 3.06 mi SE of Alexander Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.350, -87.240
Severe thunderstorm winds peeled metal roofing off a barn near Ethridge. Damages are a rough estimate.
Thunderstorm Wind, Maury
- When
- March 11, 1:58 PM CST
- Where
- Maury County, 2.25 mi W of Union Grove
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.600, -87.010
Strong thunderstorm winds downed a powerline on Mapleash Avenue in Columbia. Damages are a rough estimate.
Thunderstorm Wind, Clay
- When
- March 11, 2:06 PM CST
- Where
- Clay County, 0.55 mi W of Hermitage Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.580, -85.780
Severe thunderstorm winds downed a few trees in Hermitage Springs. Damages are a rough estimate.
Thunderstorm Wind, Giles
- When
- March 11, 2:06 PM CST
- Where
- Giles County, 1.69 mi W of Pulaski
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.200, -87.050
Severe thunderstorm winds peeled up a local business's metal roof in Pulaski. Damages are a rough estimate.
Thunderstorm Wind, Marshall
- When
- March 11, 2:15 PM CST
- Where
- Marshall County, 4.48 mi SSW of Cornersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.310, -86.880
Severe thunderstorm winds downed a few trees near I-65 exit 22 near Cornersville. Damages are a rough estimate.
Thunderstorm Wind, Marshall
- When
- March 11, 2:30 PM CST
- Where
- Marshall County, 1.13 mi E of Belfast
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.420, -86.700
Severe thunderstorm snapped multiple trees at a residence near Lewisburg. Damages are a rough estimate.
Thunderstorm Wind, Bedford
- When
- March 11, 2:35 PM CST
- Where
- Bedford County, 0.89 mi NE of Richmond
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.390, -86.590
Severe thunderstorm winds downed a few trees southwest of Shelbyville. Damages are a rough estimate.
Thunderstorm Wind, Bedford
- When
- March 11, 2:37 PM CST
- Where
- Bedford County, 0.78 mi NNE of Richmond
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.390, -86.593
Severe thunderstorm winds uprooted a few trees onto a fence along Sinking Creek Road southwest of Shelbyville. Damages are a rough estimate.
Thunderstorm Wind, Coffee
- When
- March 11, 3:15 PM CST
- Where
- Coffee County, 0.56 mi W of Manchester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.480, -86.090
Severe thunderstorm winds downed a few powerlines in Manchester. Damages are a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, March 11, 20263 deaths · 2 injured · $242,000 · EF1 · 50 events
- Winter Storm and High Wind in Montana, March 11 to 14, 20261 death · $156,000 · 63 kt wind · 15 events
- Tornadoes and Damaging Winds in Maryland, March 11, 2026$732,000 · EF1 · 28 events
- Flooding and Damaging Winds in Indiana, March 11, 2026$731,000 · 61 kt wind · 25 events
- Dust Storm and High Wind in Wyoming, March 11 to 13, 20264 injured · $210,000 · 95 kt wind · 18 events
- Tornadoes and Damaging Winds in Louisiana, March 11, 2026$90,000 · EF1 · 33 events
- Winter Storm and Flood in Idaho, March 11 to 14, 2026$510,000 · 3 events
- Tornadoes and Flooding in Ohio, March 11, 2026$190,000 · EF0 · 20 events
- Tornadoes and Damaging Winds in Mississippi, March 11, 2026$70,000 · EF1 · 12 events
- Tornadoes in Indiana, March 11, 2026$200,000 · EF0 · 2 events
- High Wind in Washington, March 11 to 12, 2026$121,000 · 63 kt wind · 3 events
- Damaging Winds in Ohio, March 11, 2026$72,000 · 70 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1310280, 1310282, 1310284, 1310285, 1310283, 1310286, 1310288, 1310289, 1310290, 1310291, 1310299, 1310294, 1310295, 1310292, 1310293, 1310296, 1310297, 1310298.